Product review Ibuprofen OTC
Share your experience with this product here. Did it live up to your expectations?
When you rate and review a product, your review is visible to any visitor to the site.
If you want to leave an anonymous review, then fill in ‘anonymous’ in the field for Name and City.
|Ibuprofen 200 mg 20 tabl.||£1.60||Add to shopping cart|
|Ibuprofen 200 mg 40 tabl.||£2.44||Add to shopping cart|
|Ibuprofen 400 mg 20 tabl.||£2.27||Add to shopping cart|
|Ibuprofen Liquid 400 mg 20 caps||£3.11||Add to shopping cart|
What is Ibuprofen OTC?
Ibuprofen without prescription (OTC) is an NSAID (Non-Steroidal Anti-Inflammatory Drug), a class of pain relievers that also reduces inflammation. NDAIDs reduce pain and fever and, in addition, suppress inflammatory responses such as swelling and redness of the skin.
What is it used for?
Ibuprofen eases pain and reduces inflammation. It is prescribed to treat various conditions, including:
- Rheumatoid arthritis, gout, Bechterew’s disease and other rheumatic disorders;
- Headache and migraine;
- Muscle and/or joint pain;
- Flu and common cold symptoms such as pain and/or fever;
- Menstrual pain and/or heavy menstrual bleeding;
- Toothache or pain after dental surgery.
How to use ibuprofen
Ibuprofen tablets should be swallowed whole with plenty of liquid. This medicine is most effective when taken on an empty stomach. If you have a sensitive stomach, it is best to take it with or after meals to avoid stomach distress. Ibuprofen in low doses (200 mg and 400 mg) is sold over the counter. Stronger doses (600 mg) require a prescription, which is provided after an online consultation.
Unless otherwise prescribed by your doctor, the general recommended dose for adults and children aged 12 and above is:
- One to two 200-mg tablets, if necessary at four to six-hour intervals.
The maximum amount of ibuprofen for adults is 1200 mg per day (three or four maximum doses).
Ibuprofen generally has few side effects, but in rare cases it has been known to cause:
- Gastrointestinal symptoms;
- Dizziness or tiredness.
See package leaflet for a complete list of side effects.
When not to use ibuprofen
Ibuprofen is not suitable for everyone. You should not use ibuprofen if:
- You are allergic to ibuprofen or other NSAIDs, or any other ingredient in ibuprofen;
- You have a stomach ulcer, inflammatory bowel disorder or duodenal ulcer;
- You have a history of heart attack or stroke, or a kidney or liver disease;
- You have a blood disease or have had a brain haemorrhage.
Ibuprofen interacts with other medicines, including blood pressure reducers and anticoagulants. The doctor will have a list of medicines that you should avoid mixing it with. Make sure to mention what other medicines you are taking during the online consultation. See package leaflet for more information about contraindications.
It is not advisable to take ibuprofen if you are pregnant. You should in any case avoid taking it during the last three months of pregnancy. With your doctor's approval, ibuprofen can be used while breastfeeding.
Ibuprofen may cause dizziness. Stay out of traffic if you experience this side effect.
Mixing alcohol and ibuprofen may cause or worsen stomach problems. It is therefore advisable to reduce or stop alcohol consumption while taking this painkiller.